Log in
British Lung Foundation
36,905 members44,068 posts

Sleep. Since coming home from hospital after 8 weeks, I can`t sleep past 3 or 4 am any advice

I have been very ill with pnemonea, abcess on lung, plurisy, and imflamation around pericardium muscle and infection in my blood. I can`t sleep at night. I wake up sweating every 2 hours then wide awake at 3. Its getting exhausting now staying awake during the day, this can`t be helping my recovery

10 Replies
oldestnewest

Hello 57lynn .

I am sorry to hear of your difficulties. May I ask, did this sleep issue happen in hospital as well? Or just since getting home? How long were you in hospital? When did you get home?

Last year I was in hospital for two weeks for tests. I thought getting home to my own bed would give me a good night's sleep. It surprised me that it took time to adjust being home again. I found myself still on "hospital schedule" .

I know it's really tiring not being able to sleep. Do you have a follow up at the hospital anytime soon? May be a good thing to mention this.

Take care.

Cas xx 🍀🌹

3 likes
Reply

Hi Cas,

I was in 8 weeks. I had occasional sweats and obviously got woken up for BP checks but managed to get back to sleep. Since I got home sweating has become a real issue. Menopause is a pain although I think medication isn't helping. I wake about 3 then pain kicks in and sleep is impossible. I have appointments coming up next week to see surgeon who removed abcess , I have been told they have left me with nerve damage which is just under boob in left rib. Tightness of chest is from the inflammation of pericardium muscle.

I'm hoping things start to improve soon especially my sleep.

Lynn

Reply

Hello Lynn.

I suspect coming home (of course is wonderful) at the same time it could cause one to feel anxious as well. It sounds like you are still very poorly and your pain is not under control. This would most certainly hinder your rest. Perhaps mention it to the surgeon.

What an awful time to go through menopause. I am certainly not looking forward to that and am so sorry this is happening at this time for you. If the medication isn't working they may have to try something different.

Please do keep faith. You've been through so much. It is going to take time to feel better. If you'd like, please do keep us updated. Would very much like to know how you are getting on.

Sending love and hugs.

Cas xx 🌹🌸🌷

4 likes
Reply

Hello lynn i wondered if your condition allows you 2 use sleeping piils if so woild your gp or consultant let u have a few zopliconejust 2 reestablish your sleep patterns a few of us on here have used them in the past most of us found them helpful it soinds abit painful that problem you have woth your nerve ending.are u getting good pain releif

Finally when i suffeted from sweays at start of the menopause i wasnt willing to have hormone replacement so my gp prescribed clonidine.they were very effectibe for about 3yrs unfortunatly they stopped working 4 me

But they dont in everybody.i think tjetes a herbal thing that works black something but ive not tried it yet holland narrett sell it.hope u get yourself sorted out

1 like
Reply

Thanks Reivef,

I think I am going to have to get some sleeping pills. I`m seeing the surgeon on tuesday so hopefully we can get the right pain relief for this. Then I only have to deal with the other problems.

Thanks for reply

Lynn

Reply

Are you on steroids? Have your medications been changed etc. There could be a number of reasons for you not sleeping including anxiety. I had bilateral pneumonia and septicemia 15 months ago and when I left hospital I found sleep difficult partly due to medications and being so out of my normal routine.

Reply

I am on steroids, dropping down to 5 a day now. Do they have this side effect? The sweats I`m having are ridiculous.

Thanks for your reply

Reply

Yes steroids can interfere with sleep. Sweats I cannot having them.

Reply

When I am on steroids due to a flare up, I can go 30 to 36 hours with no sleep, and then get on a sleep pattern of about 4 hours per day. Once I am done tapering off the steroids, my sleep patterns return to normal. Best Wishes, judg69.

Reply

You need to be kind to your self and rest when you need to even having a nap during the day if it helps. Hope you feel better soon

1 like
Reply

You may also like...